Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 312, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Oct 6, 2000, 5:15 PM EDT for Clinch County, Echols County, Georgia. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Oct 6, 2000, 5:15 PM EDT (21:15 UTC)
- Expired
- Oct 6, 2000, 5:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Clinch County, GA, Echols County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 6, 5:30 PM EDT | Thunderstorm Wind | Fargo, GA | Large trees were blown down. |
| Oct 6, 5:30 PM EDT | Thunderstorm Wind | Needmore, GA | Large trees and power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 238 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
335 WUUS52 KJAX 062115 SVRJAX GAC065-101-062145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 515 PM EDT FRI OCT 6 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CLINCH COUNTY IN SOUTHEAST GEORGIA SOUTHEASTERN ECHOLS COUNTY IN SOUTHEAST GEORGIA * UNTIL 545 PM EDT * AT 515 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 5 MILES WEST OF NEEDMORE... OR ABOUT 12 MILES WEST OF FARGO...MOVING EAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEEDMORE BY 520 PM EDT... FARGO BY 525 PM EDT... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. LAT...LON 3074 8273 3059 8276 3057 8244 3065 8242 $$ TRABERT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 3:00 PM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Oct 6, 3:00 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 PM EDT FRI OCT 06 2000 AVN MODEL CONTINUES TO BE MODEL OF CHOICE DUE TO ITS GOOD TRACK THUS FAR ON POSITIONING OF FRONT AND MOISTURE AND WILL THEREFORE LEAN TOWARDS IT IN THIS FORECAST. TONIGHT/SAT...SURFACE ANALYSIS SHOWING PREFRONTAL TROUGH FROM CENTRAL GEORGIA INTO SOUTH ALABAMA WITH A LARGE AREA CONVECTION OUT AHEAD OF THE TROUGH. THE COLD FRONT WAS IN NW ALABAMA AND EXTREME NW GA. FOR TONIGHT... HAVE RAISED POPS TO 40 TO 60 PCT WITH HIGHEST POPS IN EXTREME N FL AND INLAND SE GA. COULD ALSO SEE A FEW STG THUNDERSTORMS. AVN HAS PREFRONTAL TROUGH OVER NORTH FLORIDA AT 06Z WITH COLD FRONT ENTERING FL GA BORDER AT 12Z AND FROM JUST SOUTH OF JAX TO CDK AT 18Z...AND SOUTH OF CWA BETWEEN 21 AND 00Z. WILL HOLD ON TO CLOUDS/POPS ALL DAY IN FL BUT BREAK OUT IN GA DURING THE AFTERNOON. WILL SEE MILD TEMPS...BUT CLOUD COVER LIKLEY TO KEEP TEMPS FROM GETTING TOO BALMY. ALSO OF CONCERN WILL BE THE SHARP INCREASE IN WINDS OVER THE COASTAL WATERS FROM EARLY TO LATE SATURDAY AND MENTIONED THIS IN THE MARINE FORECAST. SAT NITE/SUN...STRONG CAA SETS IN AS STRONG AREA OF HIGH PRESSURE (1040+MB) BEGINS TO BUILD IN AND WENT WITH CLEARING IN SE GA AND PARTLY CLOUDY ELSEWHERE. MODELS HANG ONTO POPS...BUT THE ONLY AREA I LEFT POPS IN FOR (20 PCT EARLY) WAS FLAGLER CO. WENT WITH LOWS NEAR 50 SE GA AND FLAGLER CO. SUNDAY...WENT WITH SUNNY...BREEZY AND COOL ALL AREAS WITH HIGHS MOSTLY IN THE 60S. EXTENDED...THE MRF GRADUALLY WEAKENS THE STRONG HIGH AND MOVES IT SE INTO ARKANSAS BY TUE. DUE TO THE STRONG PRESSURE GRADIENT...WILL CONTINUE TO SEE THE BREEZY AND COOL CONDITIONS CONTINUING WITH TEMPERATURES AT NIGHT DIPPING INTO THE 40S OVER MUCH OF THE AREA (AND POSSIBLY A LITTLE LOWER IN OUR NW CWA). MARINE...WILL SEE SCATTERED SHOWERS AND THUNDERSTORMS OVERNIGHT AS PREFRONTAL TROUGH APPROACHES. WINDS AND SEAS MAY BE HIGHER NEAR THUNDERSTORMS...TONIGHT AND EARLY SAT. WINDS WILL BECOME NORTH AND INCREASE SHARPLY SAT AFTERNOON WITH COLD FRONT AND MENTIONED SCA CRITERIA LIKLEY LATE SAT AFTERNOON AND ON INTO TUE. F PRELIM... AMG 66/76/49/62 6300 SSI 68/77/55/65 5300 JAX 69/79/56/67 5400 GNV 69/81/57/69 4400 08 .JAX... .GA...NONE .FL...NONE PP
In the hours before
Special weather statement, Oct 6, 11:56 AM EDT, 5 hours 19 minutes before
FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-062100- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL NOON EDT FRI OCT 6 2000 A LINE OF SHOWERS AND THUNDERSTORMS WILL APPROACH THE REGION FROM THE NORTHWEST LATE THIS AFTERNOON AND TONIGHT. THE LINE WILL APPROACH SOUTHEAST GEORGIA NORTH AND WEST OF U.S. HIGHWAY 84 BETWEEN 3 AND 6 PM...THE BALANCE OF SOUTHEAST GEORGIA AND THE SUWANNEE VALLEY THROUGH 10 PM...AND THE REMAINDER OF NORTH FLORIDA OVERNIGHT. A FEW EMBEDDED STORMS MAY BECOME STRONG...WITH AN ISOLATED SEVERE THUNDERSTORM POSSIBLE. THE AREA WITH THE GREATEST THREAT OF STRONG/SEVERE THUNDERSTORMS WILL BE OVER SOUTHEAST GEORGIA THIS LATE AFTERNOON. SPOTTER ACTIVATION MAY BE REQUESTED OVER PORTIONS OF SOUTHEAST GEORGIA LATER THIS AFTERNOON. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. SANDRIK
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.